I have WPW, or as I recently found out, Supraventricular Tachycardia. I was in the hospital for 3 days. I've had this for 40+ years and was on Quinidine and Metaprolol until I stopped taking it 7 months ago. I had a 12 hour episode and went to ER where they gave me a shot that stopped it immediately and was admitted for tests. My new cardiologist put me on Flecainide 50mg. twice a day. I've been taking it for 4 days and so far I've had one episode that lasted 3 hours and several little "blips" that lasted under 30 seconds. My question is this: should I give the drug time to work and get into my system, or should I be concerned if I have anymore short episodes? Is it suppose to stop the episodes as soon as I started taking it? Just wondering if I should call my doctor back or wait a few more days. Thanks in advance.
I am 75 and have wpw/svt always. I have been on Flecainide Acetate for at least 15 years.
When on Metoprolol Tartrate years ago I used to get up to 9 attack threats a day, using physical methods to halt them. Now, I rarely get a palpitation.
I refused ablation years ago after checking with specialist nurses who said it is not always successful, probably due to multiple pathways. They told me. as at that time, there was a 4% mortality rate, the same as having wpw. So I decided, why compound 4% on top of 4% and have stuck to Flecainide.
Recently I enquired of my cardiologist if I am still good for Flecainide and she confirmed I can safely continue my 100mg twice daily.
I would suggest stepping up to 100mg if 50mg does not completely keep you comfortable - the maximum dose is higher than this, so you're safe. I have no apparent side effects, and live a perfectly normal life; in fact better than most 75 year olds!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Mar 2010 • 1 answer
Posted 5 May 2010 • 4 answers
Posted 26 May 2012 • 2 answers
Posted 13 Dec 2012 • 1 answer
Wolff-Parkinson-White Syndrome - WPW???Can I continue any stimulants such as ADD medication, coffee,
Posted 24 Jan 2016 • 0 answers